MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial numbers of analyzers "e 801 #1" and "e 801 #2" are not known.The investigation is ongoing.Medwatch field e1 initial reporter email address -(b)(6).
 
Event or Problem Description
The initial reporter stated they received discrepant results for samples from six patients tested with elecsys syphilis on cobas e 801 analytical unit analyzers.Please refer to the attachment for all patient data.Samples from patients 1 and 2 were tested on e 801 analyzer serial number (b)(6).Samples from patients 3-6 were tested on two different e 801 analyzers.For patients 4-6, the results from the serum tubes were in line with clinical findings.
 
Additional Manufacturer Narrative
The investigation could not identify a product problem.The cause of the event could not be determined.All initially reactive samples (results = 1.0 coi) should be re-determined in duplicate with the elecsys syphilis assay.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.The elecsys syphilis assay performs within specification.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23719557
Report Number1823260-2025-04952
Device Sequence Number20947410
Product Code LIP
UDI-Device Identifier07613336171998
UDI-Public07613336171998
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSYPHILIS
Device Catalogue Number09015051190
Device Lot Number869052, 855523
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown